18 Yr Old Female Starting Roaccutane to Treat Bacne - Melbourne, AU

Hi guys :) Thought I would use this as a journal...

Hi guys :)

Thought I would use this as a journal for myself as well as giving others some more information about my experience.
I have had persistent acne from the age of 14 and have always been paranoid of it. I would never wear t-shirts or dresses if I could avoid it and for me, I struggled with that because in a way I overheated and made my acne worse especially as I played tennis four times a week and sweated while wearing big jumpers. I decided at 16 to get over the fear and started dressing lighter but still had no change... I started getting acne on my chest, as well as the top of my arms which made me upset because it was visible. I tried topical lotions, clearasil, dermatologica, minomycin and nothing worked for clearing my back, it was only my face that benefited ( not that that was a bad thing )
This year in September, at 18, I decided to bite the bullet and see a dermatologist because I was sick of being embarrassed of showing my back and having stressors contribute to bringing out the pimples.
He decided to start a cycle of the pill ( for protective measures ) as well as to see if my acne would start to calm down. So far, after a month and a half on the pill my face has made a massive improvement but back still persists and became very sore and I had horrible boils emerging as well as red pussy pimples and black heads everywhere.
After returning to the dermatologist and doing my blood test, he advised me to take roaccutane and I got my prescription
I will admit, I was hesitant. So much of what I had heard was bad. The depression scared me, as well as the unwanted side effects.
After speaking to my gp, she reassured me and told me I have nothing to lose and there is always the option of stopping the treatment if it becomes too much.

Tonight, I took the first step and had my first tablet. We will see what happens from here on !
Fingers crossed it won't be a horrible experience and the results are worth it.
Cat :)

Day 3 !

Hey everyone,

Just wanted to add a few more notes...

I've stressed myself out so much due to reading forums and seeing posts about infertility later on in life and long term effects and I am starting to develop a cold sore !!! Damn.
I am curious as to why it hasn't been investigated more thoroughly when many people are struggling and are piecing together a correlation between the two... Seems odd to me when it could in fact be the reason.

Worst nightmares aside, I am on 20mg for three weeks once a day, and from then on it will be 20mg twice a day.

No side effects yet - just going to take each day as it comes.

Cat :)

5 month mark...

So sorry I haven't posted anything in such a long time.
Life has been busy to say the least.

This drug has been a roller coaster ride for me. I have had such persistent unbearable itching on my arms and legs after I have a shower, and sometimes randomly in the day when i wear shorts. I think this is due to a different packet the chemist had given me and I had taken. Must be something in it as it only happened a month ago. I pray it doesn't continue after I stop the course ....

My lips are still chapped and I am experiencing flakey skin. One thing I have noticed is my lack of energy... I can't be bothered doing anything...
I have noticed my stomach is having issues also.
I'm still getting spots on my back, and especially on my face but I pin that down to my diet. Eating while stressed is not a good idea.
I just hope my skin clears up and I can end this...

2 and a half months post - waxing?

I am finally happy with my back! Only one little spot occasionally on my back and scars are fading gradually. On my face however I still get the occasional pimple here and there, but it is manageable. Best thing I've ever done. The itching has reduced and I found QV moisturiser and wash helped me immensely.
I am worried however that because I'm going overseas in two weeks, the humidity will flare up my skin (especially around my ankles for some reason).
Is this too early after stopping the medication to start waxing legs etc...?
Was this review helpful? {{ voteCountOthers + ' other' + (voteCountOthers == 1 ? '' : 's') }} found this helpful